Asthma drug Singulair linked to suicidal thoughts in young people (But I’m an adult!)


I’m sorry that I haven’t posted much over the last week.  I actually got depressed, anxious, agitated; had thoughts of worthlessness, hopelessness and suicidal ideations; and I had a full blown panic attack (crying, trembling, fear, hyperventilation, and the feeling like I was going to throw up out of every pore of my body.  The cause was Singulair (montelukast) in pill form.

I had been having some upper respiratory problems lately.  So I saw my doctor and had some tests on my breathing, blood, and heart.  Since all the results from the tests regarding the heart were not complete the doctor preferred that I take Singulair (montelukast) in pill form as opposed to the inhaler because the inhaler sometime makes people have rapid heart beats.  I was concerned about this because approach because I am hypersensitive to medications which often include messing up my brain biochemistry and causing me to experience depression and/or anxiety.  I mentioned this concern to my doctor and was able to reach my psychiatrist from his office and both agreed that I shouldn’t have a problem; but I did.  It’s not their fault because that is not common in adults.  But after yesterday’s panic attack and my wife became concerned and she found this article about Singulair entitled Asthma drug Singulair linked to suicidal thoughts in young people.  I spoke with my psychiatrist yesterday and discontinued the drug.

I am not saying that people on medications for mood disorders should not use Singulair.  I’m just telling you about my experience.  This article is about links to suicidal thoughts in young people, but I’m an adult so I don’t know what to make of that.  It’s been a hell of a week.

This site uses Akismet to reduce spam. Learn how your comment data is processed.